News  |  Journals  |  Conferences  |  Blogs  |  Articles  |  Forums  |  Twitter   
 

 Headlines:

 
 

Doctors Lounge - Gynecology Answers

"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."

Back to Gynecology Answers List

Forum Name: Obstetrics

Question: Restoril and pregnancy


 JenevaRN - Mon Nov 19, 2007 4:22 pm

Hi - I am a RN - but my specialty is not Ob. I have a concern. I had a positive preganacy test - and can only assume that i am truly pregnant -i won't get to the obstetrician until next week. As best as I can figure, the baby was conceived on Oct 27th. Was not planned, but I am happy. The problem is, that before I realized I could be pregnant, I took Restoril to help me sleep (i've been suffering with insomnia for years.) I took 15 mg caps approximately 3 - no more than 4 times. I realized that that may have been problematic, so I looked it up today and confirmend my fear - that it is preg cat X - and can cause fetal defects. So now I am of course worried. I realize that there is probably not too much I can do about it now - and I haven't taken any since the few days - and of course will not take anymore. I guess what I am looknig for is what type of defect is associated with this and if the couple of doses of 15 mg Restoril could have caused significant damage.
 Debbie Miller, RN - Mon Nov 19, 2007 4:46 pm

User avatar Hi,
I can certainly understand your concern. I would check with a teratology service if you have one in your area. You can go to this link: http://www.otispregnancy.org/ for locating local agencies. These people are the experts at medication interaction in pregnancy or lactation. They should be able to give you some information more specific to your situation. They probably can say if it is likely to be a problem with just such limited use and, if so, what might be expected. Let me know if you can't get information and I will call our local teratology service.

They have some medication fact sheets on their website, but I didn't see one for Restoril. In general, discontinuing such medications once pregnancy is suspected or confirmed is often enough to reduce risks considerably. It is often the cumulative effect of exposure that causes problems.

Best wishes.
 JenevaRN - Mon Nov 19, 2007 6:11 pm

Debbie -
Thank you so much for your speedy, informative reply. The OTIS site did have a fact sheet - they grouped Temazepam with other benzodiazepines. I'm still going to call the hotline for NJ tomorrow during their hours, but the fact sheet has put my mind at ease to some degree. I'll let you know what the overall outcome was -just FYI.
Thanks again!
 Debbie Miller, RN - Tue Nov 20, 2007 4:05 pm

User avatar You are welcome. Glad you were able to get some information from Otis.

|

Check a doctor's response to similar questions

 

advertisement.gif (61x7 -- 0 bytes)
 

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

 
     

 advertisement.gif (61x7 -- 0 bytes)

 

 

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us

 
Copyright © 2001-2010
Doctors Lounge.
All rights reserved.

Medical Reference:
Diseases | Symptoms
Drugs | Labs | Procedures
Software | Tutorials

Advertising
Links | Humor
Forum Archive
CME Articles

Privacy Statement
Terms & Conditions
Editorial Board
About us | Email

We subscribe to the HONcode principles of the HON Foundation. Click to verify.We subscribe to the HONcode principles.
Verify here